Coming off Lyrica after 3 1/2 weeks....SIDE EFFECTS/W/D???
I JUST DETOXED OFF THE FENTANYL PATCH 150MCG. I WILL BE A MONTH TOMMOROW THANK GOD. WELL I'VE BEEN ON LYRICA 75MG 3 X A DAY AND I TOLD MY PSYCHIATRST YESTERDAY THAT I WANT OFF B/C OF THE SIDE EFFECTS I'VE HAD...ALREADY HAVE A METABOLIC DISORDER...PCOS WITH INSULIN RESISTANCE AND IT MAKES ME VERY DIZZY AND WEAK,ETC. MY PAIN DISORDER IS CHRONIC INTERSTITIAL CYSTIS AND VULVODYNIA BASICLY PELVIC PAIN SYNDROME. THE DOCS DON'T SEEM TO KNOW MUCH ABOUT LYRICA W/D. I HAD TO REMIND HIM YOU HAVE TO WEAN OFF. HE SAID JUST TAKE THE 3 TODAY THEN GO TO 2 THE NEXT DAY ,THEN ONE. I SAID SHOULD I JUST DROP IT DOWN A PILL EVERY WEEK AND HE SAID ."YEAH YOU CAN DO THAT TOO IF YOU WANT". OK, I DON'T FEEL RIGHT ABOUT THOSE ANSWERS. CAN SOMEONE GIVE ME INFO, OR EXPERIENCES ON THE RIGHT WAY TO WEAN OFF AND IF I WILL HAVE ANY W/D SYMPTOMS AFTER TAKING IT FOR UNDER A MONTH? I ALREADY WENT THROUGH HELL DETOXING OFF THE DAMN FENTANYL PATCH AND IM STILL RECOVERING! HELP PLEASE!
THANKS IN ADVANCE, SHELL
If you are not happy with what you doctor told you about stopping your medication call his office and demand a better answer. Lyrica is a medication you should not stop abruptly but none of us here are doctors and therefore not qualified to tell you how to change your dose. It is possible that your doctor wasn't worried because you have only taking it for under a month which is not very long. We also have a substance abuse community and the people there are really good with detox advice. I would call your doctors office though and at least talk to a nurse. Good luck.
I think empathy323 has given you some good advice. I do not know about the withdrawals of Lyrica or how to step down properly. I could research it but I'm sure you have done that or you would not be concerned with your physicians suggestions. It appears that he is not as concerned about it as you are but that may be because of the length usage or the dosage of the drug.
I also recommend that you visit the substance abuse community. They seem to have a lot of knowledge about these matters.
The other issue you may want to consider is what you will do for pain control after you are off the Lyrica. I realize that the side effects of the pain meds we take are not "pretty" but I for one have no choice. I cannot live with my CP without medication.
Best of luck to you. Take care and please keep us posted. Tuck
LOL IVE BEEN IN THE SUBSTANCE ABUSE COMMUNITY. I AM THERE EVERYDAY. IASKED HERE B/C PEOPLE HERE SEEM TO KNOW MORE ABOUT IT. MY DOCS THERE JUST ONCE A WEEK. HE'S AN ADDICTION SPECIALIST/PSYCHIATRIST. HE IS IN HIS LAST YEAR OF FELLOWSHIP FOR G.I.. I CAN'T GET IN TOUCH WITH HIM UNLESS IT IS A SEVERE ,LEGIT EMERGENCY. I DON'T THINK THE NURSE WOULD KNOW. EVEN THOUGH YA'LL AREN'T DOCTORS, I AM IN SEVERE PAIN AND GOING THROUGH HELL BUT AFTER THAT DETOX, I DON'T WANT PAIN MED. I WISH I COULD. I AM GOING TO DO PAIN MANAGEMENT, AND MY DOC DOES RADIO FREQUENCY AND IS TRYING I GET ME A FREE PAIN PACEMAKER. HELPS WAY BETTER THAN PAIN MED. THATS WHY I DIECIDED TO GET OFF. I WANTED PEOPLES ADVICE WHO HAVE COME OFF IT. I CAN ASK THAT. IF IT WEREN'T FOR ALL THE SUPPORT OF PEOPLE TELLING ME THINGS DURING THE END OF MY DETOX, I WOULD HAVE REALLY FREAKED OUT.
Lyrica is relatively new, more designed to help with nerve associated pain. I tried it for my problems, but really didn't get any relief from it, so I was only on it for a month. My ex G/F at the time found a way to abuse it, she would take like 4 of the lyrica, and a xanex and it made her drunk. Leave it to her. Anyway after a month on it I just stopped with no effect at all.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.